How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52487
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

On Thursday I took dulcolax and colace. Now my anal

Customer Question

On Thursday I took dulcolax and colace. Now my anal sphincter muscle won't expel feces. It leaks instead of a bowel movement. What is happening and what do I do?
Submitted: 9 months ago.
Category: Medical
Expert:  Dr. Phil, MD replied 9 months ago.

You have a fecal impaction in the rectum

You need to try an OTC enema.

If this doesn't work, ER for a manual disimpaction

Expert:  Dr. David replied 9 months ago.

This is Dr. David

I am another expert here.

at age 65, it can be difficult for you to do a self fleet enema to get your stools moving if they are hard in your rectum from severe constipation.

it is best to go to the ER where a nurse or doctor there can help you apply a tap water enema to help get your stools to start moving.

you need to make sure you drink plenty of water and fluids

both enemas and laxatives pull fluid out of your blood system into your bowels to get your bowels to start moving

do you have an ER or hospital close to you?

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Expert:  Dr. Phil, MD replied 9 months ago.

I forgot to mention a suppository

You can try that too.

No reason to rush to ER unless you have belly pain, nausea or vomiting

Related Medical Questions